Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 31, NWS JSJ
NWS JSJ issued this small craft advisory at Jul 4, 2012, 3:26 AM CDT. It took effect at Jul 5, 2012, 8:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 4, 2012, 3:26 AM CDT (08:26 UTC)
- In effect from
- Jul 5, 2012, 8:00 AM CDT
- Expired
- Jul 4, 2012, 10:10 PM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
529 WHCA72 TJSJ 040826 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 426 AM AST WED JUL 4 2012 ...A TROPICAL WAVE WILL BRING INCREASED WINDS... .A TROPICAL WAVE MOVING INTO THE EASTERN CARIBBEAN WILL BRING INCREASED WINDS AND LOCALLY HIGHER SEAS TO THE WATERS SOUTH AND SOUTHWEST OF PUERTO RICO ON THURSDAY. AMZ732-735-041630- /O.NEW.TJSJ.SC.Y.0031.120705T1300Z-120705T1800Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 426 AM AST WED JUL 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 2 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 2 PM AST THURSDAY. * WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ741-041630- /O.NEW.TJSJ.SC.Y.0031.120705T1500Z-120705T1800Z/ MONA PASSAGE SOUTHWARD TO 17N- 426 AM AST WED JUL 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 2 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 2 PM AST THURSDAY. * WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ745-041630- /O.NEW.TJSJ.SC.Y.0031.120705T1600Z-120705T1800Z/ COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 426 AM AST WED JUL 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 2 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 2 PM AST THURSDAY. * WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
207 WHCA72 TJSJ 041512 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1112 AM AST WED JUL 4 2012 ...A TROPICAL WAVE WILL BRING INCREASED WINDS... .A TROPICAL WAVE MOVING INTO THE EASTERN CARIBBEAN WILL BRING INCREASED WINDS AND LOCALLY HIGHER SEAS TO THE WATERS SOUTH AND SOUTHWEST OF PUERTO RICO ON THURSDAY. AMZ745-041615- /O.CAN.TJSJ.SC.Y.0031.120705T1600Z-120705T1800Z/ COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 1112 AM AST WED JUL 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CRITERIA IS NO LONGER EXPECTED IN THIS AREA. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ AMZ741-042315- /O.EXT.TJSJ.SC.Y.0031.120705T1300Z-120705T1800Z/ MONA PASSAGE SOUTHWARD TO 17N- 1112 AM AST WED JUL 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 2 PM AST THURSDAY... * WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-735-042315- /O.CON.TJSJ.SC.Y.0031.120705T1300Z-120705T1800Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 1112 AM AST WED JUL 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 2 PM AST THURSDAY... * WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
167 WHCA72 TJSJ 050310 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1110 PM AST WED JUL 4 2012 ...ALTHOUGH MODERATE TO FRESH WINDS AND LOCALLY ROUGH SEAS WILL CONTINUE FOR THE NEXT FEW DAYS...SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED... .A TROPICAL WAVE EXTENDING FROM THE CARIBBEAN WATERS NORTHEAST ACROSS PUERTO RICO LATE THIS WEDNESDAY EVENING...WILL CONTINUE MOVING WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA OVERNIGHT THROUGH THURSDAY...BRINGING MODERATE TO FRESH WINDS AND LOCALLY ROUGH SEAS...BUT SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED. AMZ732-735-741-050415- /O.CAN.TJSJ.SC.Y.0031.120705T1300Z-120705T1800Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- 1110 PM AST WED JUL 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 9:29 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 3, 9:29 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1029 PM AST TUE JUL 3 2012 .UPDATE...EXPECT CLEAR TO PARTLY CLOUDY AND HAZY SKIES ACROSS THE LOCAL ISLANDS OVERNIGHT. ISOLATED PASSING SHOWERS WILL OCCUR IN A COUPLE OF LOCATIONS AND WILL BECOME MORE PREVALENT TOWARD DAYBREAK WEDNESDAY. INHERITED SHORT TERM GRIDS AND ZFP HAD A GOOD HANDLE ON EXPECTED CONDITIONS OVERNIGHT AND DID NOT SEND A ZFP UPDATE. FOR THE COASTAL WATERS...MADE A COUPLE OF MINOR ALTERATIONS TO THE PREVIOUS CWF...OTHERWISE NO CHANGES. SMALL BOAT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION ACROSS MOST OF THE LOCAL COASTAL WATERS OVERNIGHT. && .AVIATION...PREVAILING VFR CONDITIONS WILL CONTINUE ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES THROUGH THE FORECAST PERIOD. HOWEVER...BRIER MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE OVERNIGHT IN ISOLATED PASSING SHOWERS...BECOMING MORE PREVALENT TOWARD DAYBREAK WEDNESDAY. AREAS OF SUSPENDED SAHARAN DUST WILL CONTINUE TO PRODUCE HAZY SKIES BUT MOST VISIBILITIES SHOULD REMAIN P6SM. && .PREV DISCUSSION... /ISSUED 333 PM AST TUE JUL 3 2012/ SYNOPSIS...UPPER LEVEL HIGH PRESSURE RIDGE WILL SLOWLY BUILD NORTHWARDS ACROSS THE REGION FROM THE EASTERN CARIBBEAN THROUGH AT LEAST FRIDAY. STRONG SURFACE HIGH PRESSURE RIDGE EXTENDING ACROSS THE REGION FROM THE NORTH CENTRAL ATLANTIC...WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS. THIS WILL MAINTAIN MODERATE EASTERLY TRADE WINDS ACROSS THE REGION THROUGH THE END OF THE WEEK. MEANWHILE...A TROPICAL WAVE WITH AXIS NOW NEAR 53 WEST WILL QUICKLY APPROACH THE LESSER ANTILLES TONIGHT AND MOVE ACROSS THE EASTERN CARIBBEAN WEDNESDAY THROUGH THURSDAY. THIS WILL BRING AN INCREASE IN TROPICAL MOISTURE ACROSS THE REGION. DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NARROW SLOT OF DRIER AIR MOVING ACROSS THE REGION AND ACCOMPANYING AN AREA OF SAHARAN DUST JUST AHEAD OF THE ABOVE MENTIONED TROPICAL WAVE. COMPARED TO PREVIOUS DAYS LATEST...TJSJ SOUNDING AS WELL AS MIMIC TPW ANALYSIS SUGGESTS THAT MOISTURE HAD DECREASED ACROSS THE REGION WITH PWAT VALUES NOW NEAR 1.5 INCHES. HOWEVER STILL EXPECT SUFFICIENT POCKETS OF MOISTURE AROUND TO COMBINE WITH LOCAL AND DIURNAL EFFECTS TO LEAD TO SOME AFTERNOON CONVECTION ACROSS PARTS OF THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. SOME OF THE ACTIVITY WILL BE LOCALLY HEAVY AT TIMES. EXPECT ACTIVITY AND CLOUDINESS TO QUICKLY DIMINISH/DISSIPATE AFTER SUNSET. ON WEDNESDAY...EXPECT THE LEADING EDGE OF THE BROAD TROPICAL WAVE TO BRING A SLOW BUT GRADUAL INCREASE IN MOISTURE ACROSS THE REGION THROUGHOUT THE DAY. GFS MODEL GUIDANCE SUGGEST AND INCREASE IN PRECIPITABLE WATER TO AROUND 2.00 INCHES WEDNESDAY THROUGH THURSDAY WITH THE APPROACH OF THE TROPICAL WAVE. THE WAVE IS FORECAST TO BRING A CONSIDERABLE INCREASE IN MOISTURE...WHICH WILL INCREASE THE CHANCES FOR SIGNIFICANT SHOWERS AND THUNDERSTORMS ACROSS THE ISLANDS. THE INCREASED MOISTURE COMBINED WITH LOCAL TERRAIN AND DIURNAL EFFECTS WILL ENHANCE CONVECTION ACROSS PARTS OF THE ISLANDS ON WEDNESDAY AND POSSIBLY ON THURSDAY. THIS MOISTURE TRAILING THE TROPICAL WAVE ON THURSDAY WILL CONTINUE TO AID IN PRODUCING SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE ISLANDS. EXPECT SLIGHT IMPROVEMENT ON FRIDAY WHEN ANOTHER ROUND OF SAHARAN DUST/HAZE EXPECTED TO SPREAD ACROSS THE REGION. AVIATION...VFR CONDS EXPECTED ACROSS THE LOCAL AREA THROUGH THE FORECAST PERIOD. SCT SHRA AND ISOLD TSRA MAY DEVELOP ACROSS THE WESTERN PORTIONS OF PR AND COULD PRODUCE BRIEF MVFR CONDS ACROSS TJMZ AND TJBQ BTWN 03/18 AND 03/21Z. LLVL E TO SE WINDS OF 15 TO 25 KTS ARE EXPECTED THROUGH THE FORECAST PERIOD. GUSTY WINDS UP 30 KTS ARE POSSIBLE NEAR TSRA. CLIMATE...TODAY MARKED THE 35TH CONSECUTIVE DAY WITH A MAXIMUM TEMPERATURE OF 90F OR MORE AT THE SJU LUIS MUNOZ MARIN INTERNATIONAL AIRPORT. THIS TIES THE OLD RECORD OF 35 CONSECUTIVE DAYS SET IN 1981. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 91 79 89 / 10 60 50 50 STT 81 90 80 90 / 10 60 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 72/06
Hazardous weather outlook, Jul 3, 4:50 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 550 AM AST TUE JUL 3 2012 AMZ710>745-PRZ001>013-041000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 550 AM AST TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROPICAL WAVE WILL BRING SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND THE POSSIBILITY OF URBAN AND SMALL STREAM FLOODING MAINLY NORTH OF THE CORDILLERA CENTRAL WEDNESDAY AFTERNOON AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-041000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 550 AM AST TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:53 PM CDT | Areal Flood Advisory | JSJ | 98 min | |
| Jul 4, 1:28 PM CDT | Areal Flood Advisory | JSJ | 88 min | |
| Jul 4, 2:01 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 4, 4:07 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 4, 4:50 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 4, 5:35 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 4, 3:02 PM CDT | Areal Flood Advisory | JSJ | 118 min |
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.